Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

April 12, 20119 counties in New Jersey; Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 12, 2011, 6:04 PM EDT for 9 counties in New Jersey; Philadelphia County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2011, 6:04 PM EDT (22:04 UTC)
Expired
Apr 12, 2011, 6:45 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS81 KPHI 122204
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT TUE APR 12 2011

NJZ009-010-012>015-017>025-027-PAZ068-069-071-122245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-COASTAL ATLANTIC NJ-CUMBERLAND NJ-EASTERN MONMOUTH NJ-
GLOUCESTER NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
604 PM EDT TUE APR 12 2011

...HEAVY SHOWERS AND A FEW THUNDERSTORM WILL AFFECT ATLANTIC... 
BUCKS...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND... 
GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH... 
MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA
OF HEAVY SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL AND 
SOUTHEASTERN NEW JERSEY...AS WELL AS PARTS OF EASTERN PENNSYLVANIA.  
THE HEAVIEST ACTIVITY WAS 18 MILES WEST OF TOMS RIVER...MOVING 
RAPIDLY NORTHEASTWARD AT 45 TO 50 MILES AN HOUR. THE THUNDERSTORMS 
WILL BE NEAR CEDAR GLEN LAKES...WHITING...AND MCGUIRE AFB AROUND 605 
PM...CRESTWOOD VILLAGE...AND HOLIDAY CITY AROUND 610 PM...LAKEHURST 
AND CEDAR GLEN WEST AROUND 615 PM.

VERY HEAVY RAIN WILL FALL FROM MANY OF THESE STORMS...AND WILL CAUSE 
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE DRIVING LATE 
THIS AFTERNOON AND THIS EVENING...DUE TO LOCALIZED ROAD FLOODING AND 
REDUCED VISIBILITIES.

LAT...LON 3977 7425 3930 7459 3929 7464 3929 7460
      3908 7473 3895 7484 3906 7493 3915 7490
      3917 7494 3918 7500 3958 7507 3975 7528
      4058 7489 4036 7398

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 12, 3:35 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 12, 3:35 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT TUE APR 12 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER WESTERN VIRGINIA WILL TRACK SLOWLY
NORTHEAST AND REACH THE NEW JERSEY COAST WEDNESDAY BEFORE HEADING
TOWARD NEW ENGLAND. HIGH PRESSURE WILL BUILD IN BEHIND THE LOW FOR
THE END OF THE WEEK. LOW PRESSURE OVER THE GREAT LAKES WILL MOVE
INTO NEW ENGLAND THIS WEEKEND, FOLLOWED BY A HIGH PRESSURE SYSTEM FOR
MONDAY. A WEAK COLD FRONT SHOULD MOVE THROUGH THE AREA ABOUT
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMM AT 500MB AND
925MB, BOTH WERE ABOUT THE SAME AT 850MB. NONE OF THE MODELS THOUGH
HAVE HANDLED THE PCPN WELL THRU 18Z WITH THE POOREST PERFORMANCE BY
THE CAN RGEM WHICH HAD A HEAVY PCPN AXIS WHERE NO PCPN FELL IN CENTRAL
PA. WE DO NOT SEE ALL OF THE UKMET 6HR PCPN FIELDS AND AN INFERRED
GUESS WOULD MAKE IT THE BEST OF THE LOT. LATEST ECMWF ALSO APPEARS
LOGICAL WRT TO ONGOING PCPN. THUS WE WILL LEAN THE GFS'S/UKMET WAY
AND IT LOOKS AS THOUGH THE GFS MASS FIELDS ARE CLOSER THAN THE
WRF-NMM IN THAT REGARD.

THE SOLELY ISENTROPIC PART OF THE EVENT HAS PASSED ON AND FOR
TONIGHT WE WILL BE AFFECTED BY BOTH THE REMNANTS OF THE ONGOING
CONVECTION AS WELL AS THE TROWAL ADVANCEMENT AND INCREASING FGEN
FORCING/MID LEVEL QVEC CONVERGENCE OVER THE NERN PART OF OUR CWA.
WE CAN ALSO ADD THE ARRIVAL OF THE H2.5 JET STREAK DURING THIS
EVENING. THIS HAS NOT EXACTLY GONE ACCORDING TO PLAN, BUT WE WOULD
EXPECT THE DEVELOPING/ONGOING CONVECTIVE AREA TO OUR SOUTH TO MOVE
INTO OUR CWA AND THEN INCREASE IN SIZE (NOT INTENSITY THOUGH) AS
IT FINDS MORE DIFFLUENT FLOW ALOFT IN THE NORTHERN PART OF OUR
CWA. EVENTUALLY THE INCREASING ONSHORE FLOW WILL TAKE THE PLACE OF
THE CONVECTION TONIGHT. THE INSTABILITY HAS REMAINED PRETTY
IMPRESSIVE WITHIN THE COOL AIR, EVEN MORE SO THAN ANY OF THE
MODELS HAVE HAD. THUS WE WERE FOLLOWED THE MOST AGGRESSIVE MODEL
WITH RESPECT TO INSTAB ALOFT AS TO WHERE TO ADD THUNDER.

WHILE SOME LOCALLY HEAVY RAIN FROM TSRAS IS LIKELY IN DELMARVA, THE
GENERAL IDEA OF IT LOSING ITS PUNCH IN THE DEEPER STABLE AIR WILL BE
FOLLOWED. WE WILL LOOK FOR AT LEAST HYBRID FORCING FOR HEAVIER
PCPN. SO FAR ABOUT HALF AN INCH OF RAIN FELL IN THE FGEN BAND
EARLIER TODAY, HIGHEST AREAL EXTENT AROUND CHESTER COUNTY. THE
FAVORED FORCING TNGT IS MORE OVER NJ AND POSSIBLY THE POCONOS THAT
HAD LESS RAIN AND A BIGGER BREAK. MORE IN THE HYDRO SECTION
BELOW, BUT WE ARE NOT ENVISIONING ANY STREAM FLOODING.

AS FAR AS THE WINDS GO, THE WRF-NMM HAS COOLED ITSELF SLIGHTLY
FROM YESTERDAY AS NONE OF ITS MOMENTUM TRANSFER WINDS REACH WIND
ADVISORY CRITERIA TONIGHT. PART OF THE REASON IS THE FCST SFC LOW
PRESSURE IS WEAKER THAN YESTERDAY AND THE LOW ITSELF IS FORECAST
TO WEAKEN AS IT APPROACHES THE COAST. THIS DOES SEEM LOGICAL AS
THE DRY AIR HAS WRAPPED PRETTY DEEPLY AROUND THE 500MB LOW. THE
GFS HAS BEEN MORE SUBDUED ALL ALONG. NOT A TEXTBOOK CASE, BUT A
LOCAL DEVELOPED NOR'EASTER CHECK LIST BASED ON THE FCST PRESSURE
GRADIENT FALLS JUST SHORT OF ADVISORY CRITERIA.

STAT GUIDANCE TEMPS ARE PRETTY CLOSE AND SEEMED REASONABLE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WHILE THE SYNOPTIC SCALE FORCING WILL BE DONE COME WEDNESDAY
MORNING, THE CLOSED LOW WILL STILL HAVE TO MOVE THROUGH OUR CWA.
SELF DESTRUCT SUNSHINE, IF IT CAN OCCUR AT ALL FOR US, HAPPENED
TODAY IN WV/KY AND TN. THIS SHOULD BE OUR WED OUTCOME. THE GFS
GOES AS FAR AS TO FORECAST SOME SFC BASED CAPES, BUT ITS SFC DEW
POINT FCSTS PRE PRECIPITATION APPEAR 5 TO 10F TOO HIGH. WITH THE
LOW FREEZING LEVEL IN SPITE OF THE LACK OF ELECTRIFICATION WOULD
NOT BE SHOCKING TO MAYBE HAVE SOME SMALL HAIL. NOT TOO MANY
CHANGES WERE MADE TO THE FORECAST WITH THE HIGHEST POPS IN THE
NORTHERN HALF OF OUR CWA. MAX TEMPS WERE A STAT GUIDANCE BLEND
WHICH TAKES INTO ACCOUNT SOME UPSIDE TEMP POTENTIAL BETWEEN THE
SHRAS.

WE FOLLOWED THE FASTER GFS/UKMET SOLUTION VS THE NAM TO END SHRAS
CHANCES ON WEDNESDAY NIGHT. THIS FOLLOWS THE GENERAL TREND OF THE
PREVIOUS FORECAST WITH HIGHEST POPS NE CLOSEST TO THE CLOSED LOW AND
NOT MUCH OF A CHANCE AFTER MIDNIGHT. STAT GUIDANCE WAS CLOSE AGAIN
AND WAS USED. NOT SURE IF SKIES WILL CLEAR IN TIME SOUTH FOR SOME
RADIATIONAL COOLING, ALTHOUGH WE DID HEDGE IT THAT WAY.

IMPROVING CONDITIONS ON THURSDAY WITH STRONG RIDGING FORECAST TO
OCCUR. CLOUDS SHOULD CLEAR QUICKLY IF NOT GONE BY MORNING. WE
WENT WITH THE HIGHER STAT GUIDANCE FOR MAX TEMPS BECAUSE OF THE
EXPECTED SUNSHINE.

A WEAK FRONTAL BOUNDARY/TROF SHOULD PASS THROUGH OUR CWA ON THURSDAY
NIGHT. THIS MARKS THE DIFFERENCE IN AIR MASSES BETWEEN THE CANADIAN
HIGH PRESSURE SYSTEM AND THURSDAY'S HIGH TO THE SOUTH. IT ALSO
SHOULD BRING SOME MID TO HIGH LEVEL CLOUDS MAINLY ACROSS THE
NORTHERN PART OF OUR CWA THURSDAY NIGHT. A SLIGHTLY COOLER DAY
(NOT AS COOL AS MEX MOS WHICH GIVES TOO MUCH CREDIT TO ONSHORE
FLOW WRN HALF OF OUR CWA) IS FORECAST FRIDAY BECAUSE OF THIS
CANADIAN HIGH AND THE ONSHORE FLOW. THE 500MB RIDGING IS FORECAST
TO BE WEST OF OUR CWA THRU 00Z, SO NO PCPN IS EXPECTED TO REACH US
ON FRIDAY DAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THERE WILL BE ANOTHER PRECIPITATION EVENT THIS WEEKEND...PROBABLY
SATURDAY AFTERNOON AND NIGHT AND THEREAFTER STILL SOME UNCERTAINTY
IN THE THERMAL ADVECTION PATTERNS EARLY NEXT WEEK.

THIS LONG TERM SEGMENT OF THE AFD MAY BE UPDATED WITH MORE HELPFUL
NAEFS AND TEMPERATURE CONFIDENCE INFORMATION AROUND 5PM.

THE 12Z/12 HPC GUIDANCE WAS USED AS THE BASELINE FOR THIS FORECAST.

THE 12Z GEFS IS SIGNIFICANTLY FASTER THAN THE 12Z ECMWF. HAVE SLOWED
DOWN THE ONSET OF THE QPF...PROBABLY TILL SOMETIME SATURDAY MORNING.

POPS CONTINUE HIGH /NOW RAISED TO CATEGORICAL/ FOR AN EVENT SATURDAY
AFTERNOON/EVENING DUE TO THE GENERAL MODEL MESSAGE OF A SE INFLOW
EVENT AS A STRONG TROUGH ALOFT WEAKENS EASTWARD INTO THE NORTHEAST
USA.

THE ECMWF STILL LOOKS RATHER COLD SATURDAY AND ITS NOT IMPOSSIBLE TO
SEE A LITTLE SNOW AT THE START OF THE QPF EVENT IN THE POCONOS.

THE ESSENCE OF THE DAILIES BELOW...

SATURDAY...LOOKS RAINY AT LEAST PART OF THE DAY WITH BRISK ESE
INFLOW.  COULD BE A COLD RAW DAMP DAY.   CONFIDENCE ABOVE AVERAGE.
GUST MAY REACH 40 MPH ALONG THE COAST IN THE AFTERNOON. CONFIDENCE
ON TEMPS AND WIND AS FORECAST IS BELOW AVERAGE.

SUNDAY...DRIES OUT AND SHOULD BE A DECENT DAY HERE.  FORECAST
TEMPERATURE SPREAD IS TIGHTLY CLUSTERED AND CONFIDENCE ON THE
TEMPERATURE OUTCOME IS ABOVE AVERAGE.

MONDAY/TUESDAY...NO BIG STORM BUT THERE COULD BE A DECENT FRONTAL
SYSTEM FORMING IN THE AREA. DIFFERING SOLUTIONS AND CONFIDENCE ON
THE OUTCOME OF THESE TWO DAYS IS LESS THAN AVERAGE.  SMALL CHANCE OF
SHOWERS AND TEMPERATURE SOLUTIONS SEEM TO HAVE LARGE SPREAD.

SUPPORT FOR THIS CONFIDENCE INFORMATION IS LINKED TO
HTTP://MOE.MET.FSU.EDU/CONFIDENCE/PHL.HTML

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FIRST BATCH OF RAIN WHICH BROUGHT LOWER CONDITIONS EARLIER HAS
MOVES NORTHEAST OF THE TAF SITES. A BREAK IN THE STEADY RAINS AND
LOWER CONDITIONS IS ACROSS THE TERMINALS EARLY THIS AFTERNOON. THERE
ARE EVEN SOME BREAKS IN THE OVC ACROSS DE AND SRN NJ ATTM.

THE NEXT AREA OF RAIN AND POOR FLYING CONDITIONS WILL ARRIVE FROM
THE SOUTH LATER THIS AFTERNOON. IT WILL BRING A PROLONGED PERIOD OF
LOW CIGS AND VSBYS TONIGHT AND MUCH OF WED MORNING. MOST OF THE
GUIDANCE WENT IFR TONIGHT AND HELD THE LOW CIGS INTO WED. I SEE
LITTLE TO ARGUE WITH REGARDING THIS. THE CHANGES IN THE 18Z TAFS
WERE SMALL WHEN COMPARED TO THE EARLIER 12Z TAF IN THE TONIGHT
PERIOD.  NORTHEAST WINDS WILL INCREASE INTO TONIGHT AND BECOME
GUSTY. GUSTS TO AROUND OR OVER 25 KTS EXPECTED IN MANY AREAS.

.OUTLOOK...
AS THE LOW BEGINS TO PULL AWAY TO THE NORTHEAST ON WEDNESDAY, THE
RAIN AND DRIZZLE WILL TAPER OFF AND BECOME MORE SHOWERY. EXPECT
VFR CONDITIONS TO RETURN LATE WEDNESDAY AND PERSIST THROUGH
FRIDAY AS HIGH PRESSURE MOVES INTO OUR REGION.

&&

.MARINE...
LOW PRESSURE OVER VIRGINIA WILL SLOWLY TO THE COAST TONIGHT AND THEN
UP ALONG OUR WATERS WEDNESDAY. IT WILL BRING INCREASING WINDS AND
CHOPPY SEAS TO THE WATERS. GUSTS WILL LIKELY REMAIN AROUND 30 TO 35
KNOTS FOR THE MOST PART...SO THE SCA FLAG WILL BE KEPT WITH THE
PACKAGE WITH A MENTION OF A FEW GUSTS TO 35 KNOTS. THERE IS ONLY LOW
CONFID IN CONSISTENT GALE CONDITIONS ON THE WATERS TONIGHT. WINDS ON
THE BAY WILL SUBSIDE BY WED MORNING...SO THE SCA FLAG WILL COME DOWN
THERE FIRST. THE SCA FOR THE OCEAN WILL GO LONGER SINCE THE SEAS
WILL SUBSIDE SLOWER.

HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER WED NIGHT THROUGH
FRI NIGHT. ANOTHER LOW WILL MOVE WELL WEST OF THE REGION SAT AND
SUN. A FRONT ASSOCIATED WITH THIS LOW WILL CROSS THE WATERS...WITH
POSSIBLE WAVE DEVELOPMENT ALONG IT SAT AND SUN. MORE SCA CONDITIONS
ARE POSSIBLE THEN.

&&

.HYDROLOGY...
THE MAIN CONCERN IS THE POTENTIAL FOR HEAVY RAIN INTO TONIGHT. WHILE
THERE IS SOME MODEL SPREAD ON POSITIONING OF THE HEAVIEST RAIN LATE
THIS AFTERNOON AND TONIGHT. THE RAIN COMING IN TWO BATCHES IS
OCCURRING.

THE SECOND BATCH SHOULD DEVELOP IN THE TROWAL AHEAD OF THE SURFACE
LOW AND WELL AHEAD OF THE CLOSED MID LEVEL LOW OVER VIRGINIA. THERE
IS SOME INDICATION TO MID LEVEL FRONTOGENETIC FORCING DURING THE
EVENING, WHICH SCOOTS NORTHEAST DURING THE EVENING HOURS. MODEL
SOUNDINGS ALSO INDICATE SOME ELEVATED INSTABILITY.

THIS AREA OF MODERATE TO HEAVY RAIN COULD PRODUCE AROUND ONE INCH OF
ADDITIONAL RAIN IN A 6 TO 8 HOUR PERIOD...MAINLY OVER NORTHEASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY. THE SOUTHERN POCONOS COULD BE
THE LOCATION OF THE HEAVIEST RAIN...AS UPSLOPING EAST TO SOUTHEAST
WINDS CONTRIBUTE TO RAINFALL AMOUNTS.

THESE NUMBERS ARE JUST BELOW THE LOWER END OF THE HEADWATER GUIDANCE
NUMBERS FOR THIS AREA. THERE WAS NOT MUCH OF A HYDROLOGIC RESPONSE
TO THE RAIN ON THE 8TH IN MUCH OF THE AREA...SO WE DO NOT APPEAR
TO BE OVERLY SUSCEPTIBLE TO FLOODING. THE RAINFALL AMOUNTS ABOVE
SUGGEST POOR DRAINAGE AND NUISANCE FLOODING...AND GIVEN THE
REASONING ABOVE WILL HOLD OFF ON A FLOOD WATCH. NONE OF THE 00Z
MMEFS ENSEMBLE MEMBERS BRING FORECAST RIVER POINT GAGES TO FLOOD
STAGE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ430-431.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...DRAG
AVIATION...O'HARA
MARINE...O'HARA
HYDROLOGY...GIGI/HAYES
Hazardous weather outlook, Apr 12, 3:50 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT TUE APR 12 2011

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-055-
060>062-067>071-132000-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 PM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN COULD RESULT IN POOR DRAINAGE FLOODING, MAINLY THIS EVENING.
IN ADDITION...NORTHEAST WINDS COULD GUST TO AROUND 35 MPH AT
TIMES...ESPECIALLY IN THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-132000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
350 PM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN COULD RESULT IN POOR DRAINAGE FLOODING, ESPECIALLY IN
ANY THUNDERSTORMS INTO THIS EVENING. IN ADDITION...EAST TO NORTHEAST
WINDS COULD GUST TO AROUND 40 MPH AT TIMES...MAINLY THIS EVENING.

EAST TO NORTHEAST WINDS COULD GUST TO 40 MPH AT TIMES LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-132000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT TUE APR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-132000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
350 PM EDT TUE APR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 3:45 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE APR 12 2011

DEZ001>003-MDZ019-020-122030-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-TALBOT MD-
345 PM EDT TUE APR 12 2011

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...NEW
CASTLE...WESTERN SUSSEX AND TALBOT COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
STRONG THUNDERSTORMS 14 MILES SOUTHEAST OF EASTON...MOVING RAPIDLY
NORTHEASTWARD AT 55 TO 60 MPH. THE THUNDERSTORMS WILL BE NEAR
SMITHVILLE AROUND 350 PM...ANDREWSVILLE...AND DENTON AROUND 355
PM...HARRINGTON...GREENSBORO...AND FARMINGTON AROUND 400 PM...AND
FELTON...SANDTOWN...GOLDSBORO AND HENDERSON AROUND 405 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE WITH THESE STORMS...AS
ARE SMALL HAIL AND OCCASIONAL BUT DANGEROUS CLOUD TO GROUND
LIGHTNING.

LAT...LON 3866 7599 3939 7560 3931 7543 3927 7540
      3924 7538 3916 7540 3909 7539 3865 7572
      3869 7586 3867 7595 3865 7596
Special weather statement, Apr 12, 4:29 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT TUE APR 12 2011

DEZ002-003-MDZ020-122130-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
429 PM EDT TUE APR 12 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND SUSSEX
COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS 15 MILES NORTHWEST OF GEORGETOWN...MOVING RAPIDLY
NORTHEASTWARD AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR
HARRINGTON...AND HOUSTON AROUND 435 PM...FELTON...AND MILFORD AROUND
440 PM...FREDERICA...RIVERVIEW...AND VIOLA AROUND 445 PM...AND
MAGNOLIA AND BOWERS AROUND 450 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
MOTORISTS SHOULD WATCH FOR LOCALIZED ROAD FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS ARE SMALL
HAIL AND OCCASIONAL BUT STILL DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3851 7571 3865 7572 3867 7576 3870 7586
      3925 7558 3920 7539 3916 7540 3907 7539
      3903 7533 3899 7530 3850 7567
Special weather statement, Apr 12, 4:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT TUE APR 12 2011

NJZ016-021-122145-
CUMBERLAND NJ-SALEM NJ-
452 PM EDT TUE APR 12 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND
SALEM COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
STRONG THUNDERSTORMS 13 MILES EAST OF DOVER...MOVING RAPIDLY
NORTHEASTWARD AT 45 TO 50 MPH. THE THUNDERSTORMS WILL BE NEAR
FORTESQUE AROUND 455 PM...DIVIDING CREEK...NEWPORT...CEDARVILLE...
AND PORT NORRIS AROUND 500 PM...MAURICETOWN...LEESBURG...
FAIRTON...AND SHILOH AROUND 505 PM...AND MILLVILLE AROUND 510 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE DRIVING THIS
AFTERNOON...DUE TO LOCALIZED ROAD FLOODING AND REDUCED VISIBILITIES.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH SOME OF THESE STORMS...AS ARE
SMALL HAIL AND OCCASIONAL BUT STILL DANGEROUS CLOUD TO GROUND
LIGHTNING.

LAT...LON 3919 7503 3920 7510 3917 7513 3920 7519
      3923 7518 3926 7524 3929 7527 3928 7530
      3929 7532 3934 7534 3933 7537 3938 7543
      3965 7521 3942 7489 3933 7487
Special weather statement, Apr 12, 5:15 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT TUE APR 12 2011

NJZ016>018-021-022-122200-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
515 PM EDT TUE APR 12 2011

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...
CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS 3 MILES SOUTH OF VINELAND...MOVING RAPIDLY
NORTHEASTWARD AT 45 TO 50 MILES AN HOUR. THE THUNDERSTORMS WILL BE
NEAR BUENA...MIZPAH...NEWFIELD...AND MALAGA AROUND 520 PM...
FOLSOM...COLLINGS LAKES...WEYMOUTH...AND VICTORY LAKES AROUND 525
PM...AND HAMMONTON AND ELWOOD-MAGNOLIA AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...DEPOSITING ONE TO ONE
AND A HALF INCHES OF RAIN IN A SHORT TIME. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH A FEW OF THESE STORMS...AS
WELL AS SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING.

LAT...LON 3987 7498 3977 7491 3971 7476 3958 7463
      3930 7499 3948 7531
Special weather statement, Apr 12, 5:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT TUE APR 12 2011

NJZ017>020-022-027-PAZ068>071-122200-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-
MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
537 PM EDT TUE APR 12 2011

...AN AREA OF HEAVY SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...
MONTGOMERY...OCEAN...AND PHILADELPHIA COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
SHOWERS AND A FEW THUNDERSTORMS OVER SOUTHERN NEW JERSEY AND EXTREME
SOUTHEASTERN PENNSYLVANIA. THIS ACTIVITY WAS MOVING RAPIDLY TO THE
NORTHEAST AT 45 TO 50 MPH. THE MOST INTENSE RAIN WAS ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF CAMDEN TO 15 MILES NORTHEAST OF
VINELAND...OR IN NORTHWESTERN ATLANTIC COUNTY INTO SOUTHEASTERN
GLOUCESTER COUNTY. THE SHOWERS AND FEW THUNDERSTORMS WILL BE NEAR
VOORHEES...SPRINGDALE...AND CHERRY HILL AROUND 540 PM...MARLTON...
MOUNT LAUREL...AND MOORESTOWN-LENOLA AROUND 545 PM...AND LUMBERTON
AND WILLINGBORO AROUND 550 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
ONE TO ONE AND A HALF INCHES OF RAIN MAY FALL IN SOUTH CENTRAL
BURLINGTON COUNTY THROUGH 630 PM. MOTORISTS ARE URGED TO USE EXTRA
CAUTION WHILE DRIVING THIS AFTERNOON...DUE TO LOCALIZED ROAD
FLOODING AND REDUCED VISIBILITIES.

LAT...LON 4032 7504 3979 7426 3936 7467 3988 7552
Special weather statement, Apr 12, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT TUE APR 12 2011

NJZ009-010-012>015-017>025-027-PAZ068-069-071-122245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-COASTAL ATLANTIC NJ-CUMBERLAND NJ-EASTERN MONMOUTH NJ-
GLOUCESTER NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
604 PM EDT TUE APR 12 2011

...HEAVY SHOWERS AND A FEW THUNDERSTORM WILL AFFECT ATLANTIC...
BUCKS...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...
GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA
OF HEAVY SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL AND
SOUTHEASTERN NEW JERSEY...AS WELL AS PARTS OF EASTERN PENNSYLVANIA.
THE HEAVIEST ACTIVITY WAS 18 MILES WEST OF TOMS RIVER...MOVING
RAPIDLY NORTHEASTWARD AT 45 TO 50 MILES AN HOUR. THE THUNDERSTORMS
WILL BE NEAR CEDAR GLEN LAKES...WHITING...AND MCGUIRE AFB AROUND 605
PM...CRESTWOOD VILLAGE...AND HOLIDAY CITY AROUND 610 PM...LAKEHURST
AND CEDAR GLEN WEST AROUND 615 PM.

VERY HEAVY RAIN WILL FALL FROM MANY OF THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE DRIVING LATE
THIS AFTERNOON AND THIS EVENING...DUE TO LOCALIZED ROAD FLOODING AND
REDUCED VISIBILITIES.

LAT...LON 3977 7425 3930 7459 3929 7464 3929 7460
      3908 7473 3895 7484 3906 7493 3915 7490
      3917 7494 3918 7500 3958 7507 3975 7528
      4058 7489 4036 7398

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:04 PM EDTSpecial Weather StatementPHIHunterdon, Sussex, Warren56 min
Apr 11, 9:03 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Warren57 min
Apr 12, 4:33 PM EDTSpecial Marine WarningPHI35 min
Apr 12, 4:52 PM EDTSpecial Weather StatementPHICumberland53 min
Apr 12, 5:15 PM EDTSpecial Weather StatementPHICamden45 min
Apr 12, 5:37 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Gloucester23 min
Apr 12, 6:47 PM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth, Ocean, Somerset58 min
Apr 12, 10:00 AM EDTSpecial Weather StatementPHIMontgomery90 min
Apr 12, 2:24 PM EDTSpecial Weather StatementPHITalbot66 min
Apr 12, 3:45 PM EDTSpecial Weather StatementPHICaroline45 min
Apr 12, 4:29 PM EDTSpecial Weather StatementPHIKent61 min

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.